Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Could light headedness and shaking be due to Cefuroxime?

Hi! I was put on Cefuroxime, 500 mg, for a severe sinus infection (also have had influenza past week). Now I feel very light headed, a bit shaky and weird. Almost like I am on an antihistamine. I don t tolerated antihistamines at all, but have never had any reaction to an antibiotic, nor am I allergic. Do you think it s the meds making me feel this way?
Tue, 28 Apr 2015
Report Abuse
General & Family Physician 's  Response
Hello dear patient. Welcome to Hcm!

Yes it may be a side effect of Cefuroxime, it can cause headache, chills, general feeling of illness or discomfort etc, but severe side effects are very rare. The most probable is that antihistamin drugs to be responsable for these symptoms, since they may give reduction of conscience, tiredness, light head feeling, sleep etc. You should take the antihistamin after the dinner and before you go to sleep.
If the symptoms are very severe for you consider quitting the medication and talk to your treating doctor.

Best regards!
Dr Eriol.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I since I was 15 years old I am now 42 years old I have not changed the brand and all that time, for some reason the last couple days I have been...